10 months on - Redness caused by irritant (not all... - MY SKIN

MY SKIN

6,800 members1,652 posts

10 months on - Redness caused by irritant (not allergen) very slowly going away

Jas2018
Jas2018

Hi,

A little backstory first. I applied a substance around the eyebrow area after using it for a few weeks without issue. However, the second tube seemed to have applied more on the brush than the first tube. Please note I stopped using the serum for 5 days and when I applied a face wash that I had no issues with in the two years of using it, I felt some sensation before bedtime.

When I reapplied the serum on the eyebrow area on the following two days I noticed it caused very bright redness.

I felt no pain, burning, blistering or itching etc. Just different shades of redness with a scaly textured appearance and I thought it would clear up on it's own within a few days.

After 2 weeks I decided to see a doctor as the redness and slight swelling on the ends of the eyebrows failed to go or calm down sufficiently.

Initially prescribed was 50/50 paraffin and later mometasone furoate (steroid cream), and tablets which didn't help speed up the process - the colour was getting very slowly less but still red.

Prednisolone was prescribed after a few weeks and I used this for a few weeks but with no noticeable fast changes.

After 6 months I decided to see a respected dermatologist who said it should clear up and he had seen far worse. I do agree by viewing google images and articles my skin wasn't actually badly affected, it just looks irritated with two/three levels of redness/pinkness and of "blotchy" appearance. The appearance meaning where I can notice the skin looking more very slightly "cut" (skin is not cut but just has an appearance of missing the normal layer of skin as if I was shaving)

He believed I had steroid induced erythema because of my on/off use of creams which would have totaled a month but at the time of the appointment I felt it was always going to be the same level of redness regardless of the cream and that the cream didn't do anything good or bad but he is in a much better position to diagnose matters than I am.

So, I was prescribed a non-steroid in Elidel, and advised to apply glycerin & water twice daily as well as aveeno cream.

I had followed the instruction for a month but it was as before, very slow progress and improvements but no drastic changes.

To date, it has been 10 months and for the past few days I have not applied anything and the skin is getting to very light pink in some areas and the worst affected areas are more pink than red although the hint of red still exists.

The textured/lines/scaly appearance has been the same throughout but I am starting to notice it getting "softer" - just appears to be less deep and less red and slowly edging towards normal skin but still some way to go.

So, after all this I am hoping to get advice and reassurances.

As mentioned earlier I have applied moisturizers and other creams to the affected area but to no avail - I am not saying it won't help but it hasn't changed the speed to healing.

Reassurance that others have had contact dermatitis where the skin has become irritated and red where the skin has appeared the same for many months while the colour goes down and has eventually cleared up back to normal despite the skin being irritated for so long.

Apologies for the long-winded post and I thank you for your responses.

2 Replies
oldestnewest

It is a bit of a mission to find what works for you and regrettably skin improvements can be slow to see . Try to use what works a bit, and slowly you may see it get better.

Jas2018
Jas2018 in reply to lovesradio

Thanks for your response. The first one I’ve had on four forums!

I’ve had bad reactions on skin before to certain products eg hadnwashes, cleaning sprays etc and the irritation would pass in about 2-3 weeks at most

So I really can’t understand how this skin issue has persisted for so long. As long as it goes away I would be happy but with each passing month it does get me down

It is improving all the time so I can’t deny that but to me it’s not going to that final stage it I hope to see that soon

You may also like...